Can a pacemaker, after three years, cause an increase in the size of the heart muscle. I had a pacemaker put in11/06 for bradycardia. This month, my echo shows a mild increase in heart size. So my heart beats faster with the pacemaker...and could this be a factor in the over exertion of the heart muscle. The MD has prescribed a calcium channel blocker which I have yet for fill . Please advise. Thank you,. ***@****
The channel blockers should slow the HR down. This seems to suggest the pacemaker is not in control, it just cuts in if the rate gets too slow, bradycardia.
I'm not sure muscle build (wall thickness?) is a normal measure of an enlarged heart. I think that usually refers to volume size of one or more or all of the four chambers. In any case, a mild increase isn't necessarily a bad thing, it all depends on how large the size is. For example if the left atrium is over 5 cm in diameter (one of the measures taken by some/most echocardiograms) it is more likely that the heart will develop atrial fibrillation, not good.
If your doctor didn't raise any concern about he heart size I'd guess it is not serious. Ask him/her.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.